MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE TIBIAL AUGMENTATION SIZE 5/5MM

MEDACTA INTERNATIONAL SA GMK-HINGE TIBIAL AUGMENTATION SIZE 5/5MM
Catalog Number 02.09.TA505
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 28 august 2018.Lot 148090: (b)(4) items manufactured and released on 09 march 2015.Expiration date: 2020-01-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event (2 pieces involved in this case) others devices involved: gmk-hinge femoral wedge posterior size 5/5 mm reference 02.05.05pw (k102437).Lot 156184: (b)(4) items manufactured and released on 18 march 2016.Expiration date: 2020-11-24 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge offset connector 3 mm reference 02.07.0003 (k102437).Lot 174952: (b)(4) items manufactured and released on 22 november 2017 expiration date: 2022-11-01 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event inspection performed by washing and packaging manager on 31 august 2018.Tibial augmentation:as visible in the pictures initially provided and then confirmed through the visual inspection of the retrieved item, the primary sterility packaging of both the implants is damaged.It is likely that the handling activities caused aggressive tibial component movement in the primary sterility packaging, causing the breakage of the primary barrier and impacting the secondary sterility blister.A new packaging configuration has been developed and an updated validation master plan has been implemented in order to help prevent similar occurrences in the future.Femoral wedges: the implant was received and the packaging was confirmed to be broken, as it could be seen also from the picture provided at the moment of the notification.The inner pouch of the packaging configuration applied was not sufficient to withstand the anomalous shipping stresses experienced in combination with the weight and geometry of the device.A new packaging configuration for the femoral wedge product family has been developed and an updated validation master plan has been implemented in order to help prevent similar occurrences in the future.Offset connector:the involved implant was not received, but one picture was provided and the inner packaging breakage was confirmed.The displacement likely occurred due to forces experienced during transportation.This is indicated to correlate to the combination of the packaging configuration applied and the short length of the offset connector as they allow more degrees of freedom for movement within the package.A new packaging is underevaluation.
 
Event or Problem Description
During surgery it was noticed that several implants had packing damage.The surgeon had to use secondary implants to complete the case.

Brand Name
GMK-HINGE TIBIAL AUGMENTATION SIZE 5/5MM
Common Device Name
TIBIAL AUGMENTATION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7837113
Report Number3005180920-2018-00649
Device Sequence Number1293755
Product Code KRO
UDI-Device Identifier07630030825736
UDI-Public07630030825736
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number02.09.TA505
Device Lot Number148090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR